Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


personality changes
Sep 12, 2005

My friends husband has HIV. DX 10 years ago. He is having personality changes. Can you please explain what could be causing these changes. He is telling people he thinks she is forgettful and developing alzheimers. We are nurses and M. is not showing signs of this. Also he is angry and belittling to her. This is not how he has been in the past. She is becoming frightened of him at times. We are interested in what has been found as to personality changes with HIV. He is on several meds. He has developed diabtes and early CAD. He is 71 years old.

Thank you, Juanita

Response from Dr. Henry

HIV is a virus which infects the brain so patients can manifest Alzheimers like personality changes particularly if they have a lower CD4 count (< 200) and are not receiving effective HIV therapy. Many other conditions can contribute including drug side effects (such as from Sustiva an HIV medicine or other medications), small strokes or compromised blood flow to brain from a variety of conditions (such as heart failure). In addition mental health problems can develop in the context of aging, chronic disease and stress as well as life's many disappointments. A careful neuropsychiatric evaluation is often helpful to sort out. KH



Previous
EDEMA
Next
Sciatica - is there a concern?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement